Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013, Article ID 761023, 10 pages
http://dx.doi.org/10.1155/2013/761023
Research Article

Hydromagnetic Non-Darcian Free-Convective Flow of a Non-Newtonian Fluid with Temperature Jump

1Mathematics Department, Faculty of Science and Arts, King Khalid University, Belqarn, P.O. Box 61985, Saudi Arabia
2Mathematics Department, Faculty of Science, Helwan University, P.O. Box 11795, Cairo, Egypt
3Mathematics Department, Faculty of Science, King Khalid University, Abha, P.O. Box 9004, Saudi Arabia

Received 16 February 2013; Accepted 30 March 2013

Academic Editor: Mohamed Seddeek

Copyright © 2013 Ahmed M. Salem and Mohamed Abd El-Aziz. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In the present study, the effect of viscous dissipation on magnetohydrodynamic (MHD) non-Darcian free-convection flow of a non-Newtonian power-law fluid past a vertical flat plate in a saturated porous medium with variable viscosity and temperature jump is considered. The fluid is permeated by a transverse magnetic field imposed perpendicularly to the plate on the assumption of a small magnetic Reynolds number. The fluid viscosity is assumed to vary as a reciprocal of linear function of temperature. The governing boundary layer equations and boundary conditions are cast into a dimensionless form and simplified by using a similarity transformation into a system of nonlinear ordinary differential equations and solved numerically. The effects of the governing parameters on the flow fields and heat transfer are shown in graphs and tabular form.